MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811120
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had a left knee surgery where stryker components were implanted on (b)(6) 2019.Patient was revised on (b)(6) 2020 for loosening.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
Patient had a left knee surgery where stryker components were implanted on (b)(6), 2019.Patient was revised on (b)(6), 2020 for loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving an unknown mrh femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "this reports a patient complaining of pain and instability following at least 6 surgeries (5 revisions) on his left knee, the last resulting in recurrent dislocation of the patella.I can confirm that this event took place since i was able to review the operation reports and one lateral x ray showing the disassociation of the stem from the distal femoral component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to breakage is multifactorial, including surgical technique factors including cementing technique, patient factors such as bmi and activity level and implant factors, including proper assembly." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's knee was revised due to loosening.A review of medical records with a clinical consultant indicated "this reports a patient complaining of pain and instability following at least 6 surgeries (5 revisions) on his left knee, the last resulting in recurrent dislocation of the patella.I can confirm that this event took place since i was able to review the operation reports and one lateral x ray showing the disassociation of the stem from the distal femoral component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to breakage is multifactorial, including surgical technique factors including cementing technique, patient factors such as bmi and activity level and implant factors, including proper assembly."no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a mrh femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: device evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the patient complained of pain and instability following at least 7 surgeries with 6 revisions of his left knee.His previous surgeries have resulted in loose and broken implants and recurrent dislocation of the patella.The last surgery on september 19, 2023, was a revision of all components using a competitor implant.We have no information about how the patient is doing at this time.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes of failure due to breakage of an implant and loosening are multifactorial including surgical technique factors, including alignment, ligament balance, restoration of kinematics, cementing technique, as well as patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to loosening of the femoral components.A review of the provided medical records by a clinical consultant indicated: "the patient complained of pain and instability following at least 7 surgeries with 6 revisions of his left knee.His previous surgeries have resulted in loose and broken implants and recurrent dislocation of the patella.The last surgery on september 19, 2023, was a revision of all components using a competitor implant.We have no information about how the patient is doing at this time.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes of failure due to breakage of an implant and loosening are multifactorial including surgical technique factors, including alignment, ligament balance, restoration of kinematics, cementing technique, as well as patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH KNEE FEM M LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14506081
Report Number0002249697-2022-00763
Device Sequence Number5897796
Product Code KRO
UDI-Device Identifier07613327045154
UDI-Public07613327045154
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number64811120
Device Lot NumberDXH4B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer07/21/2022
05/03/2024
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date08/11/2022
05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight112 KG